Theory and application of a nongeneric heteroclinic loop bifurcation

Shui Nee Chow, Bo Deng, Mark J. Friedman

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

Homoclinic and heteroclinic bifurcations from a heteroclinic loop are considered. The system under consideration has three parameters, two of which are not suitable for generic unfoldings. Analytical criteria in terms of derivatives to Melnikov's functions are given for nongeneric parameters. Four qualitatively distinct bifurcation diagrams are obtained. The result is used to give an explanation of a numerical finding on the generation of traveling pulsing waves in a two-phase flow problem.

Original languageEnglish (US)
Pages (from-to)1303-1321
Number of pages19
JournalSIAM Journal on Applied Mathematics
Volume59
Issue number4
DOIs
StatePublished - 1999

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'Theory and application of a nongeneric heteroclinic loop bifurcation'. Together they form a unique fingerprint.

  • Cite this